Alert archive / Georgia / High Surf Advisories in 2011
High Surf Advisory 3, NWS Charleston, SC
NWS Charleston, SC issued this high surf advisory at Aug 25, 2011, 5:24 PM EDT. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2011, 5:24 PM EDT (21:24 UTC)
- Expired
- Aug 27, 2011, 10:28 AM EDT
- In force
- 41 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
524 WHUS42 KCHS 252124 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 524 PM EDT THU AUG 25 2011 GAZ117-119-139-141-SCZ048-049-051-260530- /O.NEW.KCHS.SU.Y.0003.110825T2124Z-110827T1000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-COASTAL JASPER- 524 PM EDT THU AUG 25 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY. * LOCATION...ALL BEACHES SOUTH OF CHARLESTON COUNTY IN SOUTH CAROLINA TO MCINTOSH COUNTY IN GEORGIA. * SURF HEIGHT...7 TO 10 FEET FOR SOUTH CAROLINA BEACHES. 6 TO 8 FEET FOR GEORGIA BEACHES. * IMPACTS...MODERATE BEACH EROSION ALONG THE BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA. LIFE THREATENING RIP CURRENTS AND LOCALIZED BEACH EROSION WILL ALSO BE POSSIBLE. && $$
7 follow-up statements
734 WHUS42 KCHS 260325 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1125 PM EDT THU AUG 25 2011 GAZ117-119-139-141-SCZ048-049-051-261300- /O.CON.KCHS.SU.Y.0003.000000T0000Z-110827T1000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-COASTAL JASPER- 1125 PM EDT THU AUG 25 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * LOCATION...ALL BEACHES IN NORTH COASTAL GEORGIA AND SOUTH COASTAL SOUTH CAROLINA SOUTH OF EDISTO BEACH. * SURF HEIGHT...7 TO 10 FEET FOR SOUTH CAROLINA BEACHES. 6 TO 8 FEET FOR GEORGIA BEACHES. * IMPACTS...MODERATE BEACH EROSION ALONG THE BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA. LIFE THREATENING RIP CURRENTS AND LOCALIZED BEACH EROSION WILL ALSO BE POSSIBLE. && $$ JAQ
231 WHUS42 KCHS 261039 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 639 AM EDT FRI AUG 26 2011 GAZ117-119-139-141-SCZ048-049-051-261845- /O.NEW.KCHS.CF.Y.0011.110826T1900Z-110827T0200Z/ /O.CON.KCHS.SU.Y.0003.000000T0000Z-110827T1000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-COASTAL JASPER- 639 AM EDT FRI AUG 26 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING. * COASTAL FLOODING...SALTWATER FLOODING OF LOW-LYING AREAS ALONG THE SOUTH CAROLINA AND GEORGIA COASTS WILL BE POSSIBLE LATE THIS AFTERNOON THROUGH EARLY EVENING IN ASSOCIATION WITH HIGH TIDE. * SURF HEIGHT...DANGEROUS BREAKING WAVES OF 6 TO 9 FEET ARE POSSIBLE ALONG THE SOUTH CAROLINA BEACHES WITH 6 TO 8 FOOT BREAKERS ALONG THE GEORGIA BEACHES. * IMPACTS...IN ADDITION TO SHALLOW SALTWATER FLOODING OF LOW- LYING COASTAL AREAS AND DANGEROUS AND ROUGH SURF CONDITIONS... SOME BEACH EROSION IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA. LIFE THREATENING RIP CURRENTS AND LOCALIZED BEACH EROSION WILL ALSO BE POSSIBLE. A COASTAL FLOOD ADVISORY INDICATES THAT WINDS AND TIDES WILL COMBINE TO GENERATE SOME SALT WATER FLOODING OF LOW-LYING AREAS NEAR THE COAST. SHALLOW COASTAL FLOODING BEGINS ALONG THE SOUTHERN SOUTH CAROLINA COAST WHEN TIDES IN THE CHARLESTON HARBOR REACH 7.0 FEET MEAN LOWER LOW WATER AND ALONG THE NORTHERN GEORGIA COAST WHEN TIDES REACH 9.2 FEET MEAN LOWER LOW WATER AT FORT PULASKI. && $$ JRL
279 WHUS42 KCHS 261617 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1217 PM EDT FRI AUG 26 2011 GAZ117-119-139-141-SCZ048-049-051-270000- /O.CON.KCHS.SU.Y.0003.000000T0000Z-110827T1000Z/ /O.CON.KCHS.CF.Y.0011.110826T1900Z-110827T0200Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-COASTAL JASPER- 1217 PM EDT FRI AUG 26 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... * COASTAL FLOODING...SALTWATER FLOODING OF LOW-LYING AREAS ALONG THE SOUTH CAROLINA AND GEORGIA COASTS WILL BE POSSIBLE LATE THIS AFTERNOON THROUGH EARLY EVENING IN ASSOCIATION WITH HIGH TIDE. TIDE LEVELS AT HIGH TIDE ARE EXPECTED TO REACH AROUND 7.9 FEET MEAN LOWER LOW WATER AT CHARLESTON HARBOR AND AROUND 9.8 FEET MEAN LOWER LOW WATER AT FORT PULASKI. IF LEVELS ARE LATER EXPECTED TO BE ANY HIGHER...A COASTAL FLOOD WARNING WILL BE NEEDED...BUT ONLY FOR AREAS OUTSIDE OF THE TROPICAL STORM WARNING. HIGH TIDE AT CHARLESTON HARBOR WILL BE AT 627 PM...ON THE BEAUFORT RIVER AT BEAUFORT WILL BE A 744 PM AND AT 635 PM AT FORT PULASKI. * SURF HEIGHT...DANGEROUS BREAKING WAVES OF 6 TO 9 FEET ARE POSSIBLE ALONG THE SOUTH CAROLINA BEACHES WITH 6 TO 8 FOOT BREAKERS ALONG THE GEORGIA BEACHES. * IMPACTS...IN ADDITION TO SHALLOW SALTWATER FLOODING OF LOW- LYING COASTAL AREAS AND DANGEROUS AND ROUGH SURF CONDITIONS... SOME BEACH EROSION IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA. LIFE THREATENING RIP CURRENTS AND LOCALIZED BEACH EROSION WILL ALSO BE POSSIBLE. A COASTAL FLOOD ADVISORY INDICATES THAT WINDS AND TIDES WILL COMBINE TO GENERATE SOME SALT WATER FLOODING OF LOW-LYING AREAS NEAR THE COAST. SHALLOW COASTAL FLOODING BEGINS ALONG THE SOUTHERN SOUTH CAROLINA COAST WHEN TIDES IN THE CHARLESTON HARBOR REACH 7.0 FEET MEAN LOWER LOW WATER AND ALONG THE NORTHERN GEORGIA COAST WHEN TIDES REACH 9.2 FEET MEAN LOWER LOW WATER AT FORT PULASKI. && $$
135 WHUS42 KCHS 262126 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 526 PM EDT FRI AUG 26 2011 GAZ117-119-139-141-SCZ048-049-051-270400- /O.CON.KCHS.CF.Y.0011.000000T0000Z-110827T0200Z/ /O.CON.KCHS.SU.Y.0003.000000T0000Z-110827T1000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-COASTAL JASPER- 526 PM EDT FRI AUG 26 2011 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * COASTAL FLOODING...SALTWATER FLOODING OF LOW-LYING AREAS ALONG THE SOUTH CAROLINA AND GEORGIA COASTS IS EXPECTED THROUGH EARLY EVENING IN ASSOCIATION WITH HIGH TIDE. TIDE LEVELS AT HIGH TIDE ARE EXPECTED TO REACH AROUND 7.8 FEET MEAN LOWER LOW WATER AT CHARLESTON HARBOR AND AROUND 9.3 FEET MEAN LOWER LOW WATER AT FORT PULASKI. HIGH TIDE AT CHARLESTON HARBOR WILL BE AT 627 PM...ON THE BEAUFORT RIVER AT BEAUFORT AT 744 PM AND AT 635 PM AT FORT PULASKI. * SURF HEIGHT...DANGEROUS BREAKING WAVES OF 6 TO 10 FEET ARE EXPECTED ALONG THE COAST. * IMPACTS...IN ADDITION TO SHALLOW SALTWATER FLOODING OF LOW- LYING COASTAL AREAS AND DANGEROUS AND ROUGH SURF CONDITIONS...BEACH EROSION IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA. LIFE THREATENING RIP CURRENTS AND LOCALIZED BEACH EROSION WILL ALSO BE POSSIBLE. A COASTAL FLOOD ADVISORY INDICATES THAT WINDS AND TIDES WILL COMBINE TO GENERATE SOME SALT WATER FLOODING OF LOW-LYING AREAS NEAR THE COAST. SHALLOW COASTAL FLOODING BEGINS ALONG THE SOUTHERN SOUTH CAROLINA COAST WHEN TIDES IN THE CHARLESTON HARBOR REACH 7.0 FEET MEAN LOWER LOW WATER AND ALONG THE NORTHERN GEORGIA COAST WHEN TIDES REACH 9.2 FEET MEAN LOWER LOW WATER AT FORT PULASKI. && $$
582 WHUS42 KCHS 270331 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1131 PM EDT FRI AUG 26 2011 GAZ117-119-139-141-SCZ048-049-051-271000- /O.CON.KCHS.SU.Y.0003.000000T0000Z-110827T1000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-COASTAL JASPER- 1131 PM EDT FRI AUG 26 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * SURF HEIGHT...DANGEROUS BREAKING WAVES OF 4 TO 6 FEET ARE EXPECTED ALONG THE COAST. * IMPACTS...DANGEROUS AND ROUGH SURF CONDITIONS...AND BEACH EROSION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA. LIFE THREATENING RIP CURRENTS AND LOCALIZED BEACH EROSION WILL ALSO BE POSSIBLE. && $$ BSH
891 WHUS42 KCHS 270935 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 535 AM EDT SAT AUG 27 2011 GAZ117-119-139-141-SCZ048-051-271045- /O.CAN.KCHS.SU.Y.0003.000000T0000Z-110827T1000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL JASPER- 535 AM EDT SAT AUG 27 2011 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE HIGH SURF ADVISORY. $$ SCZ050-271745- /O.NEW.KCHS.RP.S.0004.110827T0935Z-110828T0000Z/ /O.EXB.KCHS.SU.Y.0003.000000T0000Z-110827T1600Z/ CHARLESTON- 535 AM EDT SAT AUG 27 2011 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. * LOCATION...CHARLESTON COUNTY BEACHES. * RIP CURRENT RISK...HIGH. * SURF HEIGHT...DANGEROUS BREAKING WAVES OF 4 TO 6 FEET ARE EXPECTED TO CONTINUE...SUBSIDING BY LATE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA. LIFE THREATENING RIP CURRENTS AND LOCALIZED BEACH EROSION WILL ALSO BE POSSIBLE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. RIP CURRENTS CAN BECOME LIFE THREATENING TO ANYONE WHO ENTERS THE SURF. && $$ SCZ049-271600- /O.EXT.KCHS.SU.Y.0003.000000T0000Z-110827T1600Z/ COASTAL COLLETON- 535 AM EDT SAT AUG 27 2011 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... * SURF HEIGHT...DANGEROUS BREAKING WAVES OF 4 TO 6 FEET ARE EXPECTED TO CONTINUE...SUBSIDING BY LATE THIS MORNING. * IMPACTS...ROUGH SURF WITH ADDITIONAL BEACH EROSION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA. LIFE THREATENING RIP CURRENTS AND LOCALIZED BEACH EROSION WILL ALSO BE POSSIBLE. && $$
413 WHUS42 KCHS 271428 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1028 AM EDT SAT AUG 27 2011 SCZ050-272230- /O.CAN.KCHS.SU.Y.0003.000000T0000Z-110827T1600Z/ /O.CON.KCHS.RP.S.0004.000000T0000Z-110828T0000Z/ CHARLESTON- 1028 AM EDT SAT AUG 27 2011 ...RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE HIGH SURF ADVISORY. * LOCATION...CHARLESTON COUNTY BEACHES. * RIP CURRENT RISK...HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH RISK FOR RIP CURRENTS IMPLIES THAT WIND AND OR WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. RIP CURRENTS CAN BECOME LIFE THREATENING TO ANYONE WHO ENTERS THE SURF. TO HELP YOU IDENTIFY RIP CURRENTS...THERE ARE SOMETIMES CLUES SUCH AS...A CHANNEL OF CHURNING OR CHOPPY WATERS...AN AREA IN THE WATER HAVING A NOTICEABLE DIFFERENCE IN COLOR FROM THE SURROUNDING WATER...A LINE OF FOAM...SEAWEED OR DEBRIS MOVING STEADILY OUT TO SEA...OR A BREAK IN THE INCOMING WAVE PATTERN. THE RIP CURRENT MAY LOOK LIKE A RIVER IN THE OCEAN IN SOME CASES. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. PLEASE VISIT THE FOLLOWING WEBSITE...ALL IN LOWER CASE LETTERS... TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD: HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM && $$ SCZ049-271530- /O.CAN.KCHS.SU.Y.0003.000000T0000Z-110827T1600Z/ COASTAL COLLETON- 1028 AM EDT SAT AUG 27 2011 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE HIGH SURF ADVISORY. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this high surf advisory went out at Aug 25, 5:05 PM EDT, 19 minutes earlier.
Area forecast discussion, Aug 25, 5:05 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
505 PM EDT THU AUG 25 2011
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN NORTH OF THE REGION TONIGHT. HURRICANE
IRENE IS FORECAST TO PASS EAST OF THE GEORGIA AND SOUTH CAROLINA
COASTS FRIDAY AND FRIDAY NIGHT. HIGH PRESSURE IS THEN EXPECTED TO
BUILD BACK INTO THE AREA LATE SATURDAY...AND REMAIN THE DOMINANT
WEATHER FEATURE THROUGH MUCH OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
LIGHT TO MODERATE SHOWERS CONTINUE OVER INLAND AREAS IN SOUTHEAST
SOUTH CAROLINA AND SOUTHEAST GEORGIA. EXPECT SHOWER ACTIVITY TO
CONTINUE THIS EVENING AS TROPICAL MOISTURE ADVECTS INLAND WITH AN
ONSHORE FLOW...ESPECIALLY ALONG THE SEABREEZE. AN ISOLATED
THUNDERSTORM CAN NOT BE RULED OUT BEFORE SUNSET.
ATLANTIC RIDGING TO OUR NORTH WILL GRADUALLY WEAKEN OVERNIGHT WHILE
A TROUGH APPROACHES THE FORECAST AREA FROM THE NORTHWEST. SFC WINDS
WILL REMAIN ELEVATED AND GRADUALLY BACK FROM EAST TO
NORTH/NORTHEAST. EXPECT SFC WINDS TO INCREASE LATE TONIGHT INTO
FRIDAY MORNING AS THE PRESSURE GRADIENT ENHANCES...MAINLY DUE TO A
NORTHWARD TRACK OF HURRICANE IRENE FROM THE BAHAMAS. CLOUD COVER
WILL ALSO INCREASE OVER COASTAL COUNTIES AS OUTFLOW CLOUDS FROM
HURRICANE IRENE SHIFT OVER LAND. A SLIGHT CHANCE TO CHANCE OF
SHOWERS AND/OR THUNDERSTORMS WILL ALSO BE POSSIBLE LATE TONIGHT INTO
EARLY FRIDAY MORNING AS ACTIVITY DRIFTS ONSHORE OVER COASTAL
COUNTIES. OVERNIGHT LOWS WILL REMAIN IN THE LOW TO MID 70S.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
FRIDAY THROUGH SATURDAY...POWERFUL HURRICANE IRENE WILL PASS BY
WELL OFF THE GEORGIA AND SOUTH CAROLINA COAST FRIDAY AND FRIDAY
NIGHT...AND CONTINUE TO TRACK NORTHWARD MAKING LANDFALL OVER
EASTERN NORTH CAROLINA ON SATURDAY. BASED ON THE LATEST FORECAST
TRACK FROM THE NATIONAL HURRICANE CENTER...PROBABILITIES APPEAR
HIGH ENOUGH THAT TROPICAL STORM CONDITIONS WILL BE FELT ACROSS THE
EASTERN PORTIONS OF CHARLESTON AND BERKELEY COUNTIES TO WARRANT
UPGRADING THE WATCH TO A TROPICAL STORM WARNING.
ELSEWHERE...BREEZY CONDITIONS ARE EXPECTED BUT TROPICAL STORM
FORCE WINDS ARE NOT ANTICIPATED.
BEING ON THE WESTERN PERIPHERY OF IRENE...THERE WILL BE A SHARP
DELINEATION IN RAINFALL PROBABILITIES ACROSS THE AREA. AS A
RESULT...WILL SHOW POPS RANGING FROM LIKELY/CATEGORICAL OVER
NORTHEASTERN ZONES TO SLIGHT CHANCE OR RAIN FREE CONDITIONS ACROSS
FAR INTERIOR SOUTHEAST GEORGIA BOTH FRIDAY AND FRIDAY NIGHT. WITH
IRENE PULLING OFF TO THE NORTH AND AWAY FROM THE AREA ON
SATURDAY...EXPECT MOST LOCALES TO REMAIN RAIN FREE THROUGH THE
DAY...WITH THE EXCEPTION OF COASTAL AND NORTHERN SOUTH CAROLINA
ZONES WHERE SLIGHT CHANCE/LOW CHANCE POPS WILL BE NECESSARY.
IT CANNOT BE STRESSED ENOUGH THAT THAT A SMALL DEVIATION IN THE
TRACK OF THE STORM COULD HAVE LARGE IMPLICATIONS ON THE FORECAST AND
SENSIBLE WEATHER DETAILS. GIVEN THE PROXIMITY OF THE TRACK OF IRENE
TO LAND...RESIDENTS AND VISITORS SHOULD CONTINUE TO CLOSELY MONITOR
ALL OFFICIAL NATIONAL HURRICANE CENTER FORECAST UPDATES OVER THE
NEXT COUPLE OF DAYS.
SATURDAY NIGHT AND SUNDAY...DRY AIR WILL CONTINUE TO FILTER BACK
INTO THE REGION AS HURRICANE IRENE CONTINUES TO TRACK NORTHWARD
ALONG THE EASTERN SEABOARD. DOWNSLOPE FLOW SHOULD PREVENT ANY
SHOWERS/THUNDERSTORMS FROM DEVELOPING...SO WILL KEEP THE FORECAST
RAIN FREE. LOWS SATURDAY NIGHT WILL BOTTOM OUT AROUND 70 WELL
INLAND AND IN THE LOWER/MIDDLE 70S CLOSER TO THE COAST. HIGHS
SUNDAY ARE EXPECTED TO GENERALLY TOP OUT IN THE MIDDLE 90S.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A TROF WILL LINGER ACROSS THE EASTERN THIRD OF THE COUNTRY THROUGH
MONDAY. THEREAFTER...BOTH THE GFS AND ECMWF SHOW PROMINENT RIDGING
BUILDING IN ACROSS THE SOUTHEAST THROUGH MID WEEK. AT THE
SURFACE...HIGH PRESSURE WILL MOVE IN ACROSS THE NORTHEAST WITH NE
FLOW AND SURFACE RIDING BUILDING IN EAST OF THE APPALACHIANS. BOTH
MODELS SHOW SOME DEGREE OF COASTAL TROFFING DEVELOPING OFF THE
SOUTHEAST COAST. I HAVE CONTINUED TO ADVERTISE SLIGHT CHANCE POPS
ACROSS THE COASTAL WATERS WITH DIURNAL CONVECTION INLAND. OVERALL
TEMPS WILL BE ABOVE CLIMO WITH THE RIDGING BUILDING IN ALOFT.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS WILL PREVAIL AT BOTH TERMINALS THROUGH 18Z FRIDAY.
THE MAIN CONCERN AT BOTH TERMINALS WILL BE GUSTY WINDS DEVELOPING BY
14-15Z FRIDAY MORNING. BOTH TERMINALS WILL LIKELY EXPERIENCE
NORTH/NORTHEAST WINDS BETWEEN 15-25 KNOTS AS THE PRESSURE GRADIENT
INCREASES OVER THE AREA DUE TO A NORTHWARD TRACK OF HURRICANE IRENE.
THERE IS A LOW CHANCE OF MVFR CIGS/VSBYS DUE TO SHOWERS BY MID DAY
FRIDAY...BUT CONFIDENCE IN STARTING TIME IS TOO LOW TO INCLUDE IN
THE TAFS AT THIS TIME.
EXTENDED AVIATION OUTLOOK...TROPICAL STORM CONDITIONS ARE POSSIBLE
FRIDAY THROUGH EARLY SATURDAY AT THE CHS TERMINAL AS HURRICANE IRENE
PASSES BY TO THE EAST OF THE REGION. WINDY CONDITIONS WITH BANDS OF
RAIN AND EMBEDDED THUNDERSTORMS ALONG WITH REDUCED CIGS/VSBYS WILL
BE POSSIBLE AT THE CHS TERMINAL...ESPECIALLY FRIDAY NIGHT AS IRENE
MAKES ITS CLOSEST APPROACH TO THE AREA. COULD SEE SOME REDUCED
CIGS/VSBYS AT THE SAV TERMINAL FRIDAY AND FRIDAY NIGHT AS IRENE
PASSES BY WELL OFF THE GEORGIA COAST. OTHERWISE...EXPECT VFR
CONDITIONS TO RETURN TO BOTH TERMINALS SATURDAY AFTERNOON THROUGH
TUESDAY.
&&
.MARINE...
LATEST BUOY OBSERVATIONS INDICATE INCREASING LONG PERIOD SWELLS OVER
ALL COASTAL WATERS. WINDS WILL REMAIN SOLIDLY AROUND 15 KNOTS OVER
THE COASTAL WATERS THIS EVENING WITH 15 TO 20 KNOT WINDS OVER THE
OUTER GEORGIA WATERS. EXPECT WINDS TO INCREASE AND BACK FROM EAST
TO NORTHEAST OVERNIGHT AS HURRICANE IRENE MAKES A NORTHWARD TRACK
FROM THE BAHAMAS. SEAS OF 4 TO 6 FEET NEARSHORE AND 7 TO 10 FEET
BEYOND 20 NM FROM THE COAST...WILL BUILD THIS EVENING AND OVERNIGHT
AS SWELL FROM HURRICANE IRENE INCREASES FROM THE SOUTH. GIVEN THE
EXPECTED TREND OF BUILDING WAVES AND OBSERVATIONS INDICATING 4 TO
5 FEET WAVES ALONG THE COAST...A HIGH SURF ADVISORY HAS BEEN
ISSUED FOR ALL COASTS SOUTH OF CHARLESTON COUNTY IN SOUTH CAROLINA
TO MCINTOSH COUNTY IN SOUTHEAST GEORGIA. SMALL CRAFT SHOULD
CONSIDER STAYING IN PORT UNTIL HURRICANE IRENE SHIFTS NORTH OF THE
REGION.
FRIDAY THROUGH TUESDAY...POWERFUL HURRICANE IRENE WILL PASS BY
EAST OF THE COASTAL WATERS FRIDAY AND FRIDAY NIGHT...THEN CONTINUE
TO PULL AWAY OFF TO THE NORTH OF THE REGION ON SATURDAY. THE TRACK
OF IRENE IS EXPECTED TO BE CLOSE ENOUGH TO THE COASTAL WATERS TO
RESULT IN TROPICAL STORM CONDITIONS...SO WILL UPGRADE THE WATCHES
TO WARNINGS FOR ALL WATERS. VERY ROUGH CONDITIONS CAN BE EXPECTED
OVER THE WATERS WITH WINDS OF TROPICAL STORM FORCE AND SEAS
BUILDING AS HIGH AS 15 TO 20 FEET BEYOND 20 NM FROM SHORE. ALL
MARINERS SHOULD CONTINUE TO MONITOR THE PROGRESS OF IRENE FROM
ADVISORIES ISSUED BY THE NATIONAL HURRICANE CENTER.
CONDITIONS WILL IMPROVE OVER THE WATERS BY SATURDAY EVENING AS HIGH
PRESSURE BEGINS TO SETTLE BACK INTO THE REGION...WITH WINDS AND SEAS
DROPPING BELOW ADVISORY LEVELS. HIGH PRESSURE WILL THEN REMAIN THE
DOMINANT WEATHER FEATURE THROUGH EARLY NEXT WEEK...WITH CONDITIONS
BELOW SMALL CRAFT THRESHOLDS.
RIP CURRENTS...LARGE SWELLS FROM POWERFUL HURRICANE WILL LEAD TO A
HIGH RISK OF RIP CURRENTS THROUGH FRIDAY. AN ELEVATED RISK FOR RIP
CURRENTS MAY CONTINUE THROUGH SATURDAY.
&&
.TIDES/COASTAL FLOODING...
HIGH ASTRONOMICAL TIDES IN COMBINATION WITH BUILDING SURF IN ADVANCE
OF HURRICANE IRENE...WILL LIKELY RESULT IN SHALLOW COASTAL FLOODING
AND BEACH EROSION. COASTAL FLOOD ADVISORIES OR EVEN COASTAL FLOOD
WATCHES AND/OR WARNINGS WILL LIKELY BECOME NECESSARY FOR THE FRIDAY
AND SATURDAY EVENING HIGH TIDES.
IN ADDITION TO THE CONCERNS FOR COASTAL FLOODING AND BEACH
EROSION...BREAKER HEIGHTS REACHING AS HIGH AS 10 FEET WILL NECESSITATE
HIGH SURF ADVISORIES FOR THE GEORGIA AND SOUTH CAROLINA BEACHES THROUGH
FRIDAY NIGHT.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH SURF ADVISORY UNTIL 6 AM EDT SATURDAY FOR GAZ117-119-139-
141.
SC...TROPICAL STORM WARNING FOR SCZ045-050-052.
HIGH SURF ADVISORY UNTIL 6 AM EDT SATURDAY FOR SCZ048-049-051.
MARINE...TROPICAL STORM WARNING FOR AMZ330-350-352-354-374.
&&Hazardous weather outlook, Aug 25, 6:21 AM EDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 621 AM EDT THU AUG 25 2011 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-261030- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- 621 AM EDT THU AUG 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO PASS WELL OFF THE SOUTH CAROLINA AND GEORGIA COASTLINE FRIDAY AND FRIDAY NIGHT. ALTHOUGH BREEZY CONDITIONS MAY OCCUR...TROPICAL STORM FORCE CONDITIONS ARE NOT EXPECTED. NEVERTHELESS...GIVEN THE PROXIMITY OF IRENE TO THE AREA...PEOPLE ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO CLOSELY MONITOR THE PROGRESS OF THIS STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ045-052-261030- INLAND BERKELEY-TIDAL BERKELEY- 621 AM EDT THU AUG 25 2011 ...TROPICAL STORM WATCH IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ352-354-261030- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 621 AM EDT THU AUG 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO PASS WELL OFF THE SOUTH CAROLINA AND GEORGIA COASTLINE FRIDAY AND FRIDAY NIGHT. ALTHOUGH TROPICAL STORM CONDITIONS ARE STILL POSSIBLE...THEY ARE NOT EXPECTED. NEVERTHELESS...GIVEN THE PROXIMITY OF IRENE TO THE AREA...PEOPLE ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO CLOSELY MONITOR THE PROGRESS OF THIS STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-374-261030- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 621 AM EDT THU AUG 25 2011 ...TROPICAL STORM WATCH IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-SCZ048-049-051-261030- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-COASTAL JASPER- 621 AM EDT THU AUG 25 2011 ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO PASS WELL OFF THE SOUTH CAROLINA AND GEORGIA COASTLINE FRIDAY AND FRIDAY NIGHT. ALTHOUGH BREEZY CONDITIONS MAY OCCUR...TROPICAL STORM FORCE CONDITIONS ARE NOT EXPECTED. NEVERTHELESS...GIVEN THE PROXIMITY OF IRENE TO THE AREA...PEOPLE ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO CLOSELY MONITOR THE PROGRESS OF THIS STORM. HIGH SURF...HURRICANE IRENE MAY PRODUCE BREAKERS IN EXCESS OF 5 FEET AT THE SOUTH CAROLINA AND GEORGIA BEACHES THURSDAY THROUGH FRIDAY NIGHT. COASTAL FLOODING...HIGH ASTRONOMICAL TIDES IN COMBINATION WITH ELEVATED WATER LEVELS PRODUCED BY IRENE...MAY RESULT IN SHALLOW COASTAL FLOODING ALONG THE SOUTH CAROLINA AND GEORGIA COAST. BEACH EROSION...HIGH SURF AND ELEVATED TIDES MAY RESULT IN SOME BEACH EROSION ALONG THE SOUTH CAROLINA AND GEORGIA COAST THURSDAY THROUGH SATURDAY. RIP CURRENTS...SWELLS FROM IRENE WILL IMPACT THE BEACHES THROUGH SATURDAY. THIS WILL RESULT IN AN ENHANCED RISK OF RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ050-261030- CHARLESTON- 621 AM EDT THU AUG 25 2011 ...TROPICAL STORM WATCH IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 9:46 AM EDT | Hurricane Local Statement | CHS | 38 hr | |
| Aug 25, 5:12 AM EDT | Tropical Storm Watch | CHS | Berkeley | 12 hr |
| Aug 25, 5:04 PM EDT | Tropical Storm Warning | CHS | Berkeley | 42 hr |
Nearby
High Surf Advisories in Georgia, 2011High Surf Advisories in South Carolina, 2011Every high surf advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.